MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-T1

HAMILTON MEDICAL AG HAMILTON-T1
Model Number 161006
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hamilton medical ag case number is cer (b)(4).Investigation ongoing.
 
Event or Problem Description
The following was reported to hamilton medical ag: - this event was reported to hamilton as, ventilator device stopped functioning.- this occurrence was noticed during patient ventilation.- a continuous alarm was observable both visually and through hearing.- the device log files (service log, error log, event log) were provided to hamilton.No technical error or technical event can be seen in the log file.- there is patient involvement reported.This event occurred during patient ventilation.- there is need for medical intervention reported.To prevent the alarm from continuing, the device was turned off by removing the ac power and battery.Then the ventilator was turned on again.By a mistake made by the hospital staff the ventilator device remained in standby mode.During that time, the patient was not ventilated by the ventilator device.- neither delay in treatment nor harm to the user or third party has been reported.However patient harm was reported, but hamilton received no further details regarding the patient harm.The investigation is still ongoing.
 
Event or Problem Description
The following was reported to hamilton medical ag: this event was reported to hamilton as, ventilator device stopped functioning.This occurrence was noticed during patient ventilation.A continuous alarm was observable both visually and through hearing.The device log files (service log, error log, event log) were provided to hamilton.No technical error or technical event can be seen in the log file.There is patient involvement reported.This event occurred during patient ventilation.There is need for medical intervention reported.To prevent the alarm from continuing, the device was turned off by removing the ac power and battery.Then the ventilator was turned on again.By a mistake made by the hospital staff the ventilator device remained in standby mode.During that time, the patient was not ventilated by the ventilator device.Neither delay in treatment nor harm to the user or third party has been reported.However patient harm was reported, but hamilton received no further details regarding the patient harm.The investigation is still ongoing.
 
Additional Manufacturer Narrative
A detailed investigation was performed by an expert from the technical service: the allegation in this complaint was confirmed to be a complaint as a malfunction of the device could be identified.With this investigation it has not been confirmed that the device failed to meet its specifications at the time of the event when the device was used.A patient harm was reported, but hamilton medical received no further details regarding the patient harm.Therefore, this event is deemed as reportable.The root cause was attributed to a use error: after reportedly continuous alarm(s) had occurred, the device was powered off by removing ac power and battery in order to restart the ventilator.After restart, the ventilator remained automatically in standby mode for a certain period of time, because the user had not immediately restarted ventilation.During this time, the patient was not ventilated and therapy interrupted.There were no technical device defects or failures identified.Therefore, the correction consists in re-training the user in the use of the device according to the ifu.As there were no (0) similar cases for a hamilton-t1 device on record, a capa will not need to be initiated.Nevertheless, the failures of devices in the market are monitored constantly and if the failure rate was to increase, a capa will be considered.
 
Additional Manufacturer Narrative
A detailed investigation was performed by an expert from the technical service: the allegation in this complaint was confirmed to be a complaint as a malfunction of the device could be identified.With this investigation it has not been confirmed that the device failed to meet its specifications at the time of the event when the device was used.A patient harm was reported, but hamilton medical received no further details regarding the patient harm.Therefore, this event is deemed as reportable.The root cause was attributed to a use error: after reportedly continuous alarm(s) had occurred, the device was powered off by removing ac power and battery in order to restart the ventilator.After restart, the ventilator remained automatically in standby mode for a certain period of time, because the user had not immediately restarted ventilation.During this time, the patient was not ventilated and therapy interrupted.There were no technical device defects or failures identified.Therefore, the correction consists in re-training the user in the use of the device according to the ifu.As there were no (0) similar cases for a hamilton-t1 device on record, a capa will not need to be initiated.Nevertheless, the failures of devices in the market are monitored constantly and if the failure rate was to increase, a capa will be considered.Hamilton medical ag complaint number: (b)(4).Follow-up 2 - corrected information: **udi related data quality updates only** a udi-di was provided for this device brand and version (generally) in the initial report, yet hamilton medical ag (hmag) established that this particular device (serial number: (b)(6) was not labelled with a udi at the time of its manufacturing.Creation of udi was not a requirement at the time of manufacturing of this particular device (prior to 2015) and had not yet been implemented in production at hmag.Udi data has therefore been removed in this corrected follow-up report.A full udi (including udi-pi) will not be provided, this is in alignment with the information on the label on the device with the serial number (b)(6).
 
Event or Problem Description

Brand Name
HAMILTON-T1
Common Device Name
HAMILTON-T1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz,
SZ 
Manufacturer (Section G)
HAMILTON MEDICAL AG
via crusch 8
bonaduz, 7402
SZ   7402
Manufacturer Contact
albert beckers
via crusch 8
bonaduz, 7402
SZ   7402
MDR Report Key18836469
Report Number3001421318-2024-00506
Device Sequence Number7415547
Product Code CBK
UDI-Device Identifier07630002813549
UDI-Public07630002813549
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number161006
Device Catalogue Number161006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer02/16/2024
02/16/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/20/2024
11/26/2024
Date Device Manufactured09/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown